What Are The Side Effects Of Giving Insulin After Eating?

Illustration of What Are The Side Effects Of Giving Insulin After Eating?
Illustration: What Are The Side Effects Of Giving Insulin After Eating? ontrackdiabetes.com

Sorry, what are the side effects of giving insulin after eating ??? The age of the patient is around 85. Usually, it is given after eating !!!

1 Answer:

Hello Tika Vernia,


Insulin therapy works similar to the action of natural insulin in the human body. The natural hormone insulin is produced in the pancreas. The hormone insulin is used to transport glucose (sugar) from blood vessels into cells to be used as a "fuel" for the body's metabolism to produce energy for the body's work. In patients with diabetes mellitus there is a disruption in insulin production and also reduced cell sensitivity to natural insulin. Therefore given insulin therapy which is injected from the outside.


Apidra (insulin glulisine) is a type of fast-acting insulin (fast acting drugs). This insulin can be given 15 minutes before eating or within 20 minutes after eating. This insulin is a type of prandial insulin that works to reduce the increase in glucose due to eating. Patients who do not eat can not be given insulin because it will cause a drastic decrease in glucose so that it is below normal (hypoglycemia).


The dose of insulin glulisine given to each patient is different, adjusted to the patient's sugar level, the patient's diet, blood sugar control during insulin treatment, the patient's activity, and much more. Glulisine insulin injected subcutaneously (under the skin) should be injected in the abdomen, thighs, or upper arms area. The location of the injection should be changed so that there is no loss of fat mass in the area.


Perform regular blood sugar control so the doctor can adjust the insulin dose that must be given to the patient. As much as possible apply a healthy lifestyle so that better therapeutic results. Be aware of the symptoms of hypoglycemia that can occur after injecting insulin glulisine, such as fainting, fluttering, excessive sweating, palpitations, and even decreased consciousness. If the patient is still conscious and there is a blood sugar checker at home, check the patient's sugar. If the sugar level <70 mg / dl, quickly give sweet candy or sugar water to the patient, then re-check the patient's sugar level 15 minutes later. Repeat if the sugar level is still <70 mg / dl. However, in patients who experience decreased consciousness, you should immediately take it to the nearest hospital. Thus the explanation from me, hopefully useful.

: by

Related Question

Pain When Swallowing And Ear Buzzing In People With GERD?

Pain When Swallowing And Ear Buzzing In People With GERD?

(12 months ago)

Hello, I suffer from GERD and often experience sore throat. but for 1 month now my right neck is a bit painful and sometimes feels hard to swallow, my right ear feels itchy and buz... Read more

Can You Take Mefenamic Acid Medication Together With A Blood Booster?

Can You Take Mefenamic Acid Medication Together With A Blood Booster?

(9 months ago)

Good afternoon, sorry. Is it permissible to take mefinal acid (mefenamic acid) then continue taking sangobion medicine.... Read more

Lower Stomach Pain Should Consult A Doctor What?

Lower Stomach Pain Should Consult A Doctor What?

(1 year ago)

,, Please advise. I have in common with the symptoms described above. I have consulted with OBGYN but it is not clear what the cause is. Only given antibiotics, vitamins and analge... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *